Ohio, 2010Damaging Winds in Ohio, June 9, 2010
June 9, 2010 · NWS PBZ · 4 events in 3 counties and zones
Low pressure moving across the Great Lakes pulled a cold front across the Ohio Valley with scattered severe thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $155,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure moving across the Great Lakes pulled a cold front across the Ohio Valley with scattered severe thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 9, 7:15 PM EST, 0 minutes earlier.
Area forecast discussion, Jun 9, 7:15 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
815 PM EDT WED JUN 9 2010
.SYNOPSIS...
AFTER A COLD FRONT CROSSES THE UPPER OHIO VALLEY TONIGHT...HIGH
PRESSURE WILL BUILD AND DRY THE WEATHER FOR THURSDAY AND FRIDAY.
RAIN CHANCE WILL RETURN THIS WEEKEND WITH THE ADVANCE OF LOW
PRESSURE TOWARD THE GREAT LAKES.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A COLD FRONT EXTENDING FROM LOW PRESSURE ANALYZED OVER THE WESTERN
GREAT LAKES THIS EVENING WILL COMPLETE A CROSSING OF THE REGION TONIGHT.
RAIN SHOWERS THAT REMAIN IN ADVANCE OF THAT FEATURE WILL DIMINISH
IN COVERAGE THROUGH THE EVENING AND CEASE DURING THE OVERNIGHT
WITH DRY ADVECTION AND AS HIGH PRESSURE BEGINS TO BUILD. DESPITE
THE LOWERING DEWPOINTS, RESIDUAL MOISTURE AND LACK OF A COOL
INFLUX SUPPORTS A LOW TEMPERATURE FORECAST AT, OR A FEW DEGREES
ABOVE NORMAL...PRETTY CLOSE TO MOS GUIDANCE.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
HIGH PRESSURE WILL BUILD ON THURSDAY...BECOMING CENTERED OVER THE
GREAT LAKES...LEAVING REFRESHING NORTHWEST WIND OVER THE UPPER OHIO
VALLEY WITH COMFORTABLE HUMIDITY AND SEASONABLY WARM TEMPERATURES.
THE SURFACE HIGH IS PROJECTED RAPIDLY EASTWARD BY FRIDAY WITH
INVERTED TROUGH FORECAST OVER THE WESTERN LAKES. THAT BOUNDARY
LAYER PATTERN UNDER BROAD RIDGE ALOFT WILL MEAN A WARM CLOSE TO
THE WEEK WITH INCREASING HUMIDITY. THE INCREASED INSTABILITY WITH
THE ADVANCE OF THE TROUGH ON SATURDAY...WITH SHORTWAVE PROJECTED
ACROSS THE RIDGE ALOFT...SUPPORTS THE CHANCE FOR THUNDERSTORMS
IN THE WEEKEND FORECAST.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A FRONTAL BOUNDARY IS EXPECTED TO DRAPE ACROSS THE CWA SUNDAY
AFTERNOON...AND REMAIN NEARLY STATIONARY THROUGH MONDAY. THIS
BOUNDARY IS EXPECTED TO BE THE FOCUS FOR INTERMITTENT SHOWERS AND
THUNDERSTORMS DURING THE BEGINNING OF THE WEEK. SURFACE HIGH
PRESSURE IS PROGGED TO BUILD AND PROVIDE DRIER WEATHER FOR MIDWEEK.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
AT TIME OF TAF ISSUANCE MOST TERMINALS REMAINED UNDER IFR
CONDITIONS. IFR CONDITIONS ARE EXPECTED TO LIFT WITH THE PASSAGE
OF A COLD FRONT DURING THE EVENING HOURS. STILL CANNOT RULE OUT
THE POSSIBILITY THAT SOME LOCATIONS MAY SEE MVFR CONDITIONS
OVERNIGHT...ESPECIALLY MGW WHERE THE FRONTAL PASSAGE WILL COME
LAST...BUT HAVE DECIDED TO GO VFR WITH TAFS AFTER MIDNIGHT. SKIES
HAVE GENERALLY CLEARED OUT BEHIND THE COLD FRONT TO THE WEST...AND
THINK THAT WINDS AROUND 5 KTS SHOULD ALLOW FOR ENOUGH MIXING TO
PREVENT STRATUS/FOG FORMATION. IF WINDS SLACK OFF A BIT...LOW
LEVEL MOISTURE FROM RAINFALL TODAY WOULD LIKELY ALLOW FOR
RESTRICTIONS TO CONTINUE THROUGH THE REST OF THE NIGHT.
SURFACE HIGH WILL BUILD IN FROM THE MIDWEST TO PROVIDE PREVALENT
VFR FOR THURSDAY AND FRIDAY. A LOW PRESSURE SYSTEM MOVING
NORTHEAST FROM TEXAS WILL BRING SHOWERS AND THUNDERSTORMS WITH THE
POTENTIAL FOR MVFR/IFR RESTRICTIONS FOR THE WEEKEND INTO MONDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jun 9, 11:56 AM EST, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1256 PM EDT WED JUN 9 2010
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-101700-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
1256 PM EDT WED JUN 9 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Thunderstorm Wind, Noble
- When
- June 9, 7:15 PM EST
- Where
- Noble County, 0.53 mi W of Summerfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 39.800, -81.340
Emergency management reported numerous trees down in the Summerfield area.
Thunderstorm Wind, Noble
- When
- June 9, 7:15 PM EST
- Where
- Noble County, 0.4 mi W of Caldwell Airpark Arp
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 39.800, -81.537
Emergency management reported damage to a hangor roof at the Noble County Airport from thunderstorm winds.
Thunderstorm Wind, Monroe
- When
- June 9, 8:30 PM EST
- Where
- Monroe County, 0.89 mi NE of Woodsfield Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 39.789, -81.088
Emergency management reported numerous trees down in and around the intersection of Moore Ridge Road and Ozark Eddie Bridge Road.
Thunderstorm Wind, Jefferson
- When
- June 9, 9:15 PM EST
- Where
- Jefferson County, 0.79 mi S of Brentwood Estates
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 40.368, -80.730
The public reported numerous trees down or snapped around Brentwood.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Debris Flow in Arkansas, June 9 to 11, 201020 deaths · 24 injured · $9.1 million · 52 kt wind · 6 events
- Flood in Ohio, June 9, 20102 deaths · $3,000 · 1 event
- Flash Flooding and Flood in Texas, June 9 to 10, 2010$5.1 million · 14 events
- Flash Flooding and Damaging Winds in Texas, June 9 to 10, 20102 injured · $283,000 · 52 kt wind · 36 events
- Hail and Damaging Winds in Tennessee, June 9, 2010$250,000 · 60 kt wind · 14 events
- Tornado in Texas, June 9, 2010$100,000 · EF1 · 1 event
- Damaging Winds in Tennessee, June 9, 2010$77,000 · 60 kt wind · 5 events
- Damaging Winds and Lightning Strike in Alabama, June 9, 20101 injured · $42,000 · 52 kt wind · 8 events
- Flash Flooding and Damaging Winds in Alabama, June 9, 2010$46,000 · 52 kt wind · 7 events
- Flash Flooding and Hail in Nebraska, June 9 to 10, 2010$15,000 · 2.5 in hail · 29 events
- Lightning Strike in Illinois, June 9, 2010$50,000 · 1 event
- Damaging Winds in Mississippi, June 9 to 10, 2010$39,000 · 55 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 230643, 230645, 230646, 230649.